Tapering off prednisone

Morning All,

Just after a bit of feedback regarding steroids, I've been on a 14 day course of 40mg, then tapering down by 10 mg every other day, today is my last day of 10mg. Unfortunately I've gone from feeling well, to feeling tight chested & breathless again the last two days & needing my reliever inhaler a lot while out & about. I'm actually on holiday at the moment so am disappointed to not be feeling at my best.

Has anyone else experienced similar, could it be some kind of withdrawal? I am also aware that the pollen levels - which trigger the asthma - are also very high.

Thanks,

Tre x

4 Replies

oldestnewest
  • Hi there Tre, It sounds as though you may need to up the steroids for a few days. If you have gone back to being so symptomatic. I would call the doctor and explain what has happened. It could well be the pollen count . Are you using Anti-histamines, Montelukast, Nasal sprays etc? As you are on holiday, and possibly away from home, or even abroad, If you have some steroids left, I would consider bumping back up to the last dose you felt well on, and then taper more slowly. Its difficult to give advice on this, and must depend on your written asthma plan. If you are on holiday in the UK a visit to the local Pharmacy for advice might prove helpful. Withdrawal symptoms from steroids, can vary, but shouldn't be to do with feeling breathless after only a 14 days course.

    Again if you are in the UK a quick call to the Asthma UK helpline, might give much better advice than I can.

    I hope you enjoy the rest of your holiday.

  • I agree with risabel. I would try to go back to your GP. I am going through something similar. I don't know if it is the pollen levels or the rain, but I've been bad for over a month now. Hopefully things improve soon.

  • I take a maintenance dose of 20mg daily (been on oral steroids since 1991). When bad and I put them up I drop 5mg every 3-4 days till I get to 25mg then drop them 1mg every 3-4 days till back to 20, find if I drop them too quickly I am back where I started. Hope this helps

  • Thanks yes I think I've dropped too much too soon back up to 30mg for a week now then tapering off again, the problem with the GP is as good as they are & mine is brilliant, consultants know better, fingers crossed my appointment will come through soon xx

You may also like...